Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 82, NWS La Crosse, WI

August 8, 2010Crawford County, Richland County, Vernon County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Aug 8, 2010, 5:56 AM CDT for Crawford County, Richland County, Vernon County, Wisconsin. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2010, 5:56 AM CDT (10:56 UTC)
Expired
Aug 8, 2010, 6:30 AM CDT
In force
34 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Crawford County, WI, Richland County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 85 km from the middle of the area, began a volume at 10:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 10.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2010-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2010-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
159 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
1254 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

763 
WUUS53 KARX 081056
SVRARX
WIC023-103-123-081130-
/O.NEW.KARX.SV.W.0082.100808T1056Z-100808T1130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
556 AM CDT SUN AUG 8 2010

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CRAWFORD COUNTY IN SOUTHWEST WISCONSIN...
  RICHLAND COUNTY IN SOUTHWEST WISCONSIN...
  SOUTH CENTRAL VERNON COUNTY IN SOUTHWEST WISCONSIN...

* UNTIL 630 AM CDT

* AT 554 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM LOCATED NEAR RETREAT...OR 10 MILES NORTHEAST OF
  LANSING...MOVING SOUTHEAST AT 50 MPH. THIS STORM CAN PRODUCE NICKEL
  SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FAIRVIEW AROUND 600 AM...
  HIGHWAY 131 AND COUNTY B AND COUNTY ROADS J AND C AROUND 605 AM...
  ROLLING GROUND AND MONTGOMERYVILLE AROUND 610 AM...
  HIGHWAY 171 AND COUNTY U AND HORRIGAN RIDGE AROUND 615 AM...
  FIVE POINTS AND EXCELSIOR AROUND 620 AM...
  BASSWOOD AND HIGHWAY 80 AND COUNTY Y AROUND 625 AM...
  RICHLAND CENTER AND ORION AROUND 630 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR SMALL
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4317 9020 4320 9025 4320 9029 4321 9031
      4321 9036 4319 9043 4321 9048 4321 9055
      4318 9067 4338 9121 4355 9111 4341 9019
TIME...MOT...LOC 1056Z 293DEG 51KT 4342 9102
WIND...HAIL 60MPH 0.88IN

$$

DAS
2 follow-up statements
125 
WWUS53 KARX 081113
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
613 AM CDT SUN AUG 8 2010

WIC023-103-123-081130-
/O.CON.KARX.SV.W.0082.000000T0000Z-100808T1130Z/
VERNON WI-RICHLAND WI-CRAWFORD WI-
613 AM CDT SUN AUG 8 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
CRAWFORD...RICHLAND AND SOUTH CENTRAL VERNON COUNTIES UNTIL 630 AM
CDT...

AT 607 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM LOCATED NEAR RISING SUN...OR 10 MILES EAST OF 
LANSING...MOVING SOUTHEAST AT 40 MPH. THIS STORM CAN PRODUCE NICKEL 
SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MOUNT STERLING AND COUNTY ROADS J AND C AROUND 620 AM...
  GAYS MILLS AND HIGHWAY 131 AND COUNTY B AROUND 625 AM...
  RICHLAND CENTER AND BELL CENTER AROUND 630 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND SMALL HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4317 9020 4320 9025 4320 9029 4321 9031
      4321 9036 4319 9043 4321 9048 4321 9055
      4318 9067 4338 9121 4355 9111 4341 9019
TIME...MOT...LOC 1113Z 300DEG 27KT 4338 9097
WIND...HAIL 60MPH <.50IN

$$

RABERDING
504 
WWUS53 KARX 081125
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
625 AM CDT SUN AUG 8 2010

WIC023-103-123-081135-
/O.EXP.KARX.SV.W.0082.000000T0000Z-100808T1130Z/
VERNON WI-RICHLAND WI-CRAWFORD WI-
625 AM CDT SUN AUG 8 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CRAWFORD...RICHLAND
AND SOUTH CENTRAL VERNON COUNTIES WILL EXPIRE AT 630 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. HOWEVER...THE STORM REMAINS STRONG AND COULD PRODUCE SMALL
HAIL AND GUSTY WINDS...IN ADDITION TO LIGHTNING AND HEAVY RAIN.

LAT...LON 4317 9020 4320 9025 4320 9029 4321 9031
      4321 9036 4319 9043 4321 9048 4321 9055
      4318 9067 4338 9121 4355 9111 4341 9019
TIME...MOT...LOC 1125Z 300DEG 27KT 4333 9086

$$

RABERDING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:06 AM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Aug 8, 3:06 AM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
306 AM CDT SUN AUG 8 2010

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT

RATHER COMPLEX WEATHER SCENARIO OVER THE NEXT SEVERAL DAYS WITH A
NUMBER OF CONCERNS. FIRST AND FOREMOST WILL BE POSITION OF FRONTAL
BOUNDARY AND REMNANT OUTFLOW BOUNDARIES...WHICH THEN HAVE AN IMPACT
ON RAIN PROBABILITIES...SEVERE WEATHER AND HEAVY RAIN THREAT.

DATA ANALYSIS AT 07Z SHOWS WEAK SURFACE LOW ALONG THE SOUTH
DAKOTA/NORTH DAKOTA BORDER...WITH A WARM FRONT EXTENDING EASTWARD
THROUGH CENTRAL MINNESOTA INTO NORTHERN WISCONSIN. PROFILERS
SHOWING MODEST 30 TO 35 KNOT SOUTHWESTERLY LOW LEVEL JET AT WOOD
LAKE MINNESOTA...SUSTAINING LINEAR MCS FROM EASTERN MINNESOTA INTO
NORTHERN WISCONSIN. THIS AREA WAS SLOWLY SAGGING SOUTHWARD WITH
TIME.

08.00Z NCEP DETERMINISTIC MODELS IN GOOD AGREEMENT WITH THE SYNOPTIC
SCALE FEATURES...WITH THE NAM AND THE 08.04Z RAPID UPDATE RUC
VERIFYING THE BEST WITH WITH REGARDS TO ONGOING CONVECTION. BEYOND
THIS DETAILS BECOME INCREASING DIFFICULT TO DISCERN.

IN THE NEAR TERM...08.04Z RAPID REFRESH RUC PUSHES WEAKENS LINEAR MCS
AS IT DROPS SOUTHEAST ACROSS THE FORECAST AREA THIS MORNING. LAPS
ALREADY SHOWING SURFACE BASED CAPES OF 1000J/KG-1500J/G WITH
SURFACE BASED CONVECTIVE INHIBITION APPROACHING 150 J/KG. AS LOW
LEVEL JET VEERS AND WEAKENS LATER THIS MORNING EXPECT THIS CONVECTION
TO WEAKEN/DISSIPATE. THIS AFTERNOON BECOMES RATHER TRICKY. MODELS ARE
SUGGESTING THE ONGOING MCS SHOULD PRODUCE OUTFLOW/CONVECTIVE CLOUD
DEBRIS AND A DIFFERENTIAL HEATING ZONE FROM SOUTHERN WISCONSIN
INTO NORTHERN IOWA....WHICH COULD PROVIDE A FOCUS FOR MORE
CONVECTION. OF ONE CONCERN IS THE BUILDING RIDGE OVERHEAD...WITH
WARMING MID LEVEL TEMPERATURES...ESPECIALLY OVER IOWA WHICH MAY
INHIBIT CONVECTIVE INITIATION. WILL HAVE HIGHER PROBABILITIES THIS
MORNING FOR MCS AND THEN JUST MID RANGE PROBABILITIES FOR THIS
AFTERNOON.

FOR TONIGHT...LOW LEVEL JET/MOISTURE TRANSPORT RE-FOCUSES FROM
KANSAS INTO WESTERN IOWA. BOTH THE NAM AND GFS SHOWING CONVECTION
ON THE NOSE OF THIS DEVELOPING INTO AN MCS AND SLIDING ACROSS IOWA
DURING THE OVERNIGHT HOURS. HAVE TAPERED PROBABILITIES FROM NORTH
TO SOUTH WITH THE HIGHEST ACROSS NORTHEAST IOWA CLOSER TO THE
POTENTIAL TRACK OF THE MCS.

FORECAST AREA WILL REMAIN IN MOIST AND UNSTABLE AIRMASS THEN THROUGH
TUESDAY NIGHT. QUESTION WILL BE BOUNDARY LOCATIONS TO FOCUS
CONVECTION. MODELS INDICATING ACTIVE BOUNDARY ON MONDAY WILL BE
ACROSS NORTHERN IOWA INTO SOUTHERN WISCONSIN AND TAILORED RAIN
PROBABILITIES IN THIS DIRECTION. UPPER RIDGE BEGINS TO SHIFT
EASTWARD TUESDAY AND TUESDAY NIGHT WITH SHORTWAVE LIFTING THROUGH
THE NORTHERN PLAINS ON SOUTHWEST FLOW. FLUX OF MOISTURE TRANSPORT
CENTERS OVER WESTERN MINNESOTA WITH BROAD SOUTHERLY FLOW OVER THE
ENTIRE FORECAST AREA. CONVECTIVE COMPLEX LIKELY OVER MINNESOTA...
BUT WITH ANY LINGERING BOUNDARIES OVER THE AREA COULD SEE CONVECTION
FURTHER EASTWARD AND THUS MID RANGE PROBABILITIES LOOK GOOD IN THIS
TIME FRAME.

WARM AND MOIST AIRMASS WILL CONTINUE TO RESIDE OVER THE FORECAST
THROUGH THE PERIOD. TEMPERATURES ARE EXPECTED IN THE UPPER 80S TO
AROUND 90 AND DEW POINTS IN THE 70S WILL COMBINE TO PUSH AFTERNOON
HEAT INDEX READINGS INTO THE 95 TO 100 DEGREE RANGE EACH DAY. AMOUNT
OF CLOUDS WILL ALSO PLAY AN IMPORTANT ROLE ON THESE TEMPERATURES AS
WELL AS ANY CONVECTION.

.LONG TERM...WEDNESDAY THROUGH SATURDAY

WITH ONGOING CONVECTION THIS MORNING ONLY TOOK A CURSORY LOOK A THIS
TIME FRAME. UNSETTLED PATTERN WILL CONTINUE WITH WEAK IMPULSES AND
BOUNDARY LOCATIONS BEING PROBLEMATIC. WILL LIKELY BE SOME DRY
PERIODS...BUT TO DIFFICULT TO PINPOINT EXACT LOCATIONS. SO MADE NO
CHANGES TO THE DATABASE IN THIS TIME FRAME.

&&

.AVIATION...

CURRENTLY WATCHING A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS
ALONG/AHEAD OF A WARM FRONT ACROSS CENTRAL MN INTO NORTHERN/CENTRAL
WI. MODELS INDICATE THIS COMPLEX WILL SINK SOUTHEAST ACROSS THE
KRST/KLSE TAF SITES EARLY THIS MORNING ROUGHLY IN THE 08-11Z TIME
FRAME. THIS COMPLEX IS EXPECTED TO PRODUCE A BOUNDARY ACROSS THE
AREA TODAY AND MAY BE THE FOCUS FOR REDEVELOPMENT OF SHRA/TS
ACTIVITY BY THIS AFTERNOON. HOWEVER...IT IS UNCLEAR AT THIS POINT
HOW MUCH CLEARING AND DESTABILIZATION WILL TAKE PLACE GIVEN
CONVECTIVE DEBRIS LEFT OVER FROM THIS MORNINGS CONVECTIVE COMPLEX.
AT THIS POINT...FELT CONFIDENT ENOUGH TO PIN DOWN SOME TIMING ON
THIS MORNING SHRA/TS ACTIVITY...BUT THEN VERY UNCERTAIN AS TO
REDEVELOPMENT OF SHRA/TS BY THIS AFTERNOON. WILL CARRY CB REMARK
AFTER 17Z TODAY ANTICIPATING AT LEAST SOME DESTABILIZATION TAKING
PLACE GIVEN WARM/HUMID AIRMASS IN PLACE AND LINGERING BOUNDARY.
LINGERING BOUNDARY AND NEW SURGE OF 925-850MB MOISTURE TRANSPORT MAY
BE ENOUGH TO SET OFF SOME CONVECTION AFTER MIDNIGHT TONIGHT. WILL
TRY TO PROVIDE BETTER DETAIL ON THIS WITH THE 08.12Z TAF ISSUANCE.
OTHERWISE...AFTER SOME BRIEF REDUCTION IN CIGS/VIS WITH THIS
MORNINGS CONVECTIVE COMPLEX INTO MVFR RANGE...EXPECT MAINLY VFR
CONDITIONS TODAY THROUGH TONIGHT.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM...RABERDING
AVIATION..........DAS
Hazardous weather outlook, Aug 8, 5:07 AM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
507 AM CDT SUN AUG 8 2010

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-091100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
507 AM CDT SUN AUG 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A COMPLEX OF THUNDERSTORMS THAT MOVED THROUGH OVERNIGHT WILL
PRODUCE A SURFACE BOUNDARY ACROSS THE AREA. THE BOUNDARY WILL BE THE
FOCUS FOR POSSIBLE REDEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON
DURING PEAK HEATING. THERE IS A SLIGHT RISK THAT A FEW OF THE
STORMS COULD BECOME STRONG TO SEVERE THIS AFTERNOON INTO EARLY
THIS EVENING MAINLY ALONG AND SOUTH OF I-90. DAMAGING WINDS AND HEAVY
RAIN WOULD BE THE MAIN THREATS. THUNDERSTORM CHANCES WILL CONTINUE
TONIGHT.

IN ADDITION...GIVEN THE VERY HUMID AIRMASS AND TEMPERATURES CLIMBING
INTO THE MIDDLE 80S TO NEAR 90 DEGREES...HEAT INDICES MAY REACH 100
DEGREES IN SOME PLACES TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MULTIPLE BOUTS OF THUNDERSTORMS ARE POSSIBLE FROM MONDAY
THROUGH SATURDAY. THE POTENTIAL EXISTS FOR HEAVY RAINFALL
WITH THE STORMS...ALONG WITH SOME SEVERE WEATHER. HOWEVER...IT
IS STILL TOO EARLY TO DISCERN SPECIFIC TIME PERIODS THAT POSSESS
A HIGHER CHANCE FOR HAZARDOUS WEATHER.

ALSO...THERE IS THE POTENTIAL THAT HEAT INDICES COULD CLIMB NEAR OR
EXCEED 100 DEGREES DURING THE AFTERNOONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED PERIODICALLY. SPOTTERS SHOULD
MONITOR LATEST FORECASTS AND OUTLOOKS FOR ANY SEVERE
WEATHER POTENTIAL.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

DAS

In the hours before

Special weather statement, Aug 8, 1:36 AM CDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
136 AM CDT SUN AUG 8 2010

WIZ017-029-080730-
CLARK-TAYLOR-
136 AM CDT SUN AUG 8 2010

...STRONG THUNDERSTORMS WITH HEAVY RAIN IN CLARK AND TAYLOR
COUNTIES...

AT 132 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 5 MILES
NORTHEAST OF GOODRICH TO RESEBURG...MOVING EAST AT 40 MPH.

WIND GUSTS TO AROUND 40 MPH AND TORRENTIAL DOWNPOURS MAY ACCOMPANY
THESE STRONG THUNDERSTORMS. RAINFALL RATES WITH THE STORMS ARE
EXPECTED TO BE AROUND AN INCH AND A HALF AN HOUR WHICH COULD CREATE
SOME LOCALIZED FLOODING PROBLEMS.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
OWEN...DORCHESTER...GREENWOOD...ABBOTSFORD AND LOYAL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM SUNDAY
MORNING FOR NORTH CENTRAL WISCONSIN.

LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM.
MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

THESE WIND GUSTS COULD BLOW AROUND OUTDOOR FURNITURE AND OTHER LIGHT
OBJECTS. SMALL BRANCHES MAY ALSO FALL. SEEK SAFE SHELTER INSIDE A
BUILDING.

04
Special weather statement, Aug 8, 2:34 AM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
234 AM CDT SUN AUG 8 2010

WIZ029-080830-
CLARK-
234 AM CDT SUN AUG 8 2010

...STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAIN IN CLARK COUNTY...

AT 231 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM
VEEFKIND TO ROCK DAM LAKE...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS TO AROUND 40 MPH...SMALL HAIL AND TORRENTIAL DOWNPOURS
MAY ACCOMPANY THESE STRONG THUNDERSTORMS. RAINFALL RATES AROUND AN
INCH AN HOUR WILL BE POSSIBLE WITH THESE STORMS WHICH COULD LEAD TO
SOME LOCALIZED FLOODING PROBLEMS.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
HOG CORNERS...GLOBE...CHILI AND CHILI CORNERS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM SUNDAY
MORNING FOR NORTH CENTRAL WISCONSIN.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

THESE WIND GUSTS COULD BLOW AROUND OUTDOOR FURNITURE AND OTHER LIGHT
OBJECTS. SMALL BRANCHES MAY ALSO FALL. SEEK SAFE SHELTER INSIDE A
BUILDING.

04
Special weather statement, Aug 8, 3:19 AM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
319 AM CDT SUN AUG 8 2010

MNZ079-086-087-094-WIZ029-032>034-043-044-080915-
ADAMS-BUFFALO-CLARK-DODGE-JACKSON-JUNEAU-MOWER-OLMSTED-TREMPEALEAU-
WABASHA-
319 AM CDT SUN AUG 8 2010

AT 313 AM...DOPPLER RADAR INDICATED A BAND OF STRONG THUNDERSTORMS
EXTENDING FROM NEAR NEILSVILLE AND BLACK RIVER FALLS
WISCONSIN...THROUGH LAKE CITY AND DODGE CENTER MINNESOTA MOVING
SOUTHEAST AT 25 MPH.

SMALL HAIL...GUSTY WINDS TO 40 MPH...AND HEAVY RAIN CAN BE EXPECTED
WITH THESE STRONG THUNDERSTORMS.

LOCATIONS THAT MAY BE AFFECTED THROUGH 415 AM INCLUDE...
NEILLSVILLE...WEST CONCORD...WABASHA...CLAREMONT...HUMBIRD...ALMA AND
ORONOCO.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

THESE WIND GUSTS COULD BLOW AROUND OUTDOOR FURNITURE AND OTHER LIGHT
OBJECTS. SMALL BRANCHES MAY ALSO FALL. SEEK SAFE SHELTER INSIDE A
BUILDING.

SCHMIDT
Special weather statement, Aug 8, 4:14 AM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
414 AM CDT SUN AUG 8 2010

MNZ079-086>088-094>096-WIZ029-032>034-041>044-081015-
ADAMS-BUFFALO-CLARK-DODGE-FILLMORE-HOUSTON-JACKSON-JUNEAU-LA
CROSSE-MONROE-MOWER-OLMSTED-TREMPEALEAU-WABASHA-WINONA-
414 AM CDT SUN AUG 8 2010

AT 408 AM...DOPPLER RADAR INDICATED THE LEADING EDGE OF A BAND OF
STRONG THUNDERSTORMS EXTENDING FROM NEAR BIG FLATS AND
NECEDAH...THROUGH TREMPEALEAU IN WISCONSIN...TO NODINE...SPRING
VALLEY AND AUSTIN IN MINNESOTA. THIS BAND OF STORMS WAS MOVING SOUTH
TO SOUTHEAST AT 30 MPH.

SMALL HAIL...HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...AND HEAVY
DOWNPOURS WILL LIKELY ACCOMPANY THESE STRONG THUNDERSTORMS.

LOCATIONS THAT MAY BE AFFECTED THROUGH 515 AM INCLUDE...
LA CRESCENT...FRIENDSHIP...PRESTON...LA CROSSE...HOKAH...MAUSTON AND
BROWNSVILLE.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

THESE WIND GUSTS COULD BLOW AROUND OUTDOOR FURNITURE AND OTHER LIGHT
OBJECTS. SMALL BRANCHES MAY ALSO FALL. SEEK SAFE SHELTER INSIDE A
BUILDING.

DAS
Special weather statement, Aug 8, 4:25 AM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT ...CORRECTION
NATIONAL WEATHER SERVICE LA CROSSE WI
425 AM CDT SUN AUG 8 2010

MNZ079-086>088-094>096-WIZ029-032>034-041>044-081015-
ADAMS-BUFFALO-CLARK-DODGE-FILLMORE-HOUSTON-JACKSON-JUNEAU-LA
CROSSE-MONROE-MOWER-OLMSTED-TREMPEALEAU-WABASHA-WINONA-
425 AM CDT SUN AUG 8 2010

AT 408 AM...DOPPLER RADAR INDICATED THE LEADING EDGE OF A BAND OF
STRONG THUNDERSTORMS EXTENDING FROM NEAR BIG FLATS AND
NECEDAH...THROUGH TREMPEALEAU IN WISCONSIN...TO NODINE...SPRING
VALLEY AND AUSTIN IN MINNESOTA. THIS BAND OF STORMS WAS MOVING SOUTH
TO SOUTHEAST AT 30 MPH.

SMALL HAIL...HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...HEAVY
DOWNPOURS AND WIND GUSTS IN THE 30 TO 35 MPH RANGE WILL LIKELY
ACCOMPANY THESE STRONG THUNDERSTORMS.

LOCATIONS THAT MAY BE AFFECTED THROUGH 515 AM INCLUDE...
LA CRESCENT...FRIENDSHIP...PRESTON...LA CROSSE...HOKAH...MAUSTON AND
BROWNSVILLE.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

THESE WIND GUSTS COULD BLOW AROUND OUTDOOR FURNITURE AND OTHER LIGHT
OBJECTS. SMALL BRANCHES MAY ALSO FALL. SEEK SAFE SHELTER INSIDE A
BUILDING.

DAS
Special weather statement, Aug 8, 5:15 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
515 AM CDT SUN AUG 8 2010

IAZ010-011-030-MNZ095-096-WIZ041>044-053>055-061-081115-
ADAMS-ALLAMAKEE-CLAYTON-CRAWFORD-FILLMORE-GRANT-HOUSTON-JUNEAU-LA
CROSSE-MONROE-RICHLAND-VERNON-WINNESHIEK-
515 AM CDT SUN AUG 8 2010

AT 508 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS EXTENDING
FROM FROM NEAR BROOKS AND MAUSTON...THROUGH COON
VALLEY...CALEDONIA...AND SPRING GROVE. THESE STORMS WERE MOVING
SOUTH AROUND 35 MPH.

WIND GUSTS UP TO 40 MPH...FREQUENT DANGEROUS LIGHTNING...SMALL HAIL
AND TORRENTIAL DOWNPOURS WILL LIKELY ACCOMPANY THESE STRONG
THUNDERSTORMS.

LOCATIONS THAT MAY BE AFFECTED THROUGH 615 AM INCLUDE...
LANSING...WAUKON...RICHLAND CENTER...HARPERS FERRY...MONONA AND
MUSCODA.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

THESE WIND GUSTS COULD BLOW AROUND OUTDOOR FURNITURE AND OTHER LIGHT
OBJECTS. SMALL BRANCHES MAY ALSO FALL. SEEK SAFE SHELTER INSIDE A
BUILDING.

DAS

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 9:28 AM CDTAreal Flood AdvisoryARXGrant2 hr
Aug 8, 4:38 PM CDTAreal Flood WarningARXGrant6 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.